Alert archive / Illinois / Special Weather Statements in 2015
Special Weather Statement, NWS Lincoln, IL
NWS Lincoln, IL issued this special weather statement at Jun 18, 2015, 7:21 AM CDT for Marshall County, Illinois. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2015, 7:21 AM CDT (12:21 UTC)
- Expired
- Jun 18, 2015, 8:00 AM CDT
- In force
- 39 min
- Issued by
- NWS Lincoln, IL
County Marshall County, IL
The radar
The Lincoln radar (KILX), 99 km from the middle of the area, began a volume at 12:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 0.4 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 491 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 685 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
356
WWUS83 KILX 181221
SPSILX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
721 AM CDT THU JUN 18 2015
ILZ028>031-181300-
PEORIA-STARK-MARSHALL-WOODFORD-
721 AM CDT THU JUN 18 2015
...SIGNIFICANT WEATHER ADVISORY FOR MARSHALL...NORTHEASTERN PEORIA...
NORTHWESTERN WOODFORD AND SOUTHEASTERN STARK COUNTIES UNTIL 800 AM
CDT...
AT 720 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS NEAR
DUNLAP...OR 12 MILES NORTH OF PEORIA...WITH ANOTHER STRONG
STORM NEAR LACON...MOVING EAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
PEORIA...LACON...CHILLICOTHE...HENRY...PRINCEVILLE...ROME...TOLUCA...
DUNLAP...WASHBURN...SPARLAND...VARNA...HOPEWELL...LA ROSE...
PATTONSBURG...LAKE WILDWOOD...MARSHALL COUNTY AIRPORT...LAWN RIDGE
AND ALTA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4112 8933 4111 8934 4110 8915 4095 8907
4079 8973 4096 8982 4115 8933
TIME...MOT...LOC 1220Z 247DEG 28KT 4091 8969
$$
SMITHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Jun 18, 6:00 AM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Jun 18, 6:00 AM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 600 AM CDT THU JUN 18 2015 .SHORT TERM...(TODAY) ISSUED AT 329 AM CDT THU JUN 18 2015 08Z/3AM RADAR IMAGERY SHOWS DRY CONDITIONS ACROSS CENTRAL AND SOUTHEAST ILLINOIS. WITH MOISTURE FROM THE REMNANTS OF TROPICAL STORM BILL FLOWING NORTHEASTWARD AND A WEAK COLD FRONT DROPPING INTO THE NORTHWEST KILX CWA TODAY...THINK SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AS THE DAY PROGRESSES. 06Z NAM INDICATES FRONT WILL REACH A BLOOMINGTON TO RUSHVILLE LINE BY LATE AFTERNOON...ESSENTIALLY ENDING ANY RAIN CHANCES TO THE NORTH. FURTHER SOUTH...HIGHEST POPS APPEAR TO BE CONCENTRATED ON BOTH THE NAM AND HRRR ALONG/SOUTHEAST OF A CHAMPAIGN TO SPRINGFIELD LINE. .LONG TERM...(TONIGHT THROUGH WEDNESDAY) ISSUED AT 329 AM CDT THU JUN 18 2015 MAIN FORECAST CONCERN CONTINUES TO BE THE TRACK OF BILL AND THE POTENTIAL FOR ANOTHER ROUND OF HEAVY RAIN ACROSS PARTS OF THE KILX CWA. 00Z JUNE 18 MODELS ARE IN RELATIVELY GOOD AGREEMENT...SHOWING A FURTHER SOUTH TRACK AND A MORE COMPACT AREA OF ASSOCIATED PRECIP. MODEL CONSENSUS TAKES SURFACE LOW PRESSURE FROM EASTERN OKLAHOMA THIS EVENING...TO THE OZARKS BY FRIDAY EVENING...THEN INTO SOUTHERN INDIANA BY SATURDAY. GIVEN THIS PARTICULAR TRACK...THE SOUTHEAST CWA WILL BE FAVORED FOR THE HEAVIEST RAIN FROM TONIGHT THROUGH SATURDAY MORNING. BASED ON MODEL TRENDS AND THE PRESENCE OF SUBSIDENCE/DRYING ON THE N/NW SIDE OF THE APPROACHING SYSTEM...HAVE ADJUSTED POPS ACCORDINGLY. HAVE FOCUSED LIKELY TO CATEGORICAL POPS ALONG/SOUTH OF I-70...WITH CHANCE POPS AS FAR NORTHWEST AS THE ILLINOIS RIVER. FURTHER NORTHWEST...HAVE GENERALLY GONE WITH A DRY FORECAST IN THE GALESBURG/LACON AREAS THROUGH SATURDAY. WITH UNSEASONABLY HIGH PRECIPITABLE WATER VALUES AROUND 2 INCHES...ANY STORMS THAT OCCUR DURING THIS PERIOD WILL BE CAPABLE OF VERY HIGH RAINFALL RATES AND LOCALIZED FLASH FLOODING. EXPECTED RAINFALL TOTALS WILL GENERALLY BE IN THE 2 TO 2.50 RANGE SOUTH OF I- 70...ALTHOUGH ISOLATED HIGHER AMOUNTS WILL BE LIKELY. DESPITE EXPECTED HEAVY RAINFALL...OPTED NOT TO ISSUE A FLASH FLOOD WATCH AT THIS TIME...MAINLY DUE TO THE FACT THAT THIS AREA MISSED THE HEAVIEST RAINFALL FROM A COUPLE DAYS AGO. THERE ARE ALSO SOME SIGNS THAT THE SYSTEM COULD TRACK EVEN FURTHER SOUTH...SHIFTING THE HEAVIEST RAINFALL AXIS JUST SOUTH OF THE CWA. ONCE BILL DEPARTS...LINGERING MORNING RAIN ACROSS THE E/SE WILL COME TO AN END BY MIDDAY SATURDAY...FOLLOWED BY HOT AND DRY CONDITIONS ACROSS THE BOARD SATURDAY AFTERNOON. COLD FRONT WILL THEN APPROACH FROM THE NORTHWEST SATURDAY NIGHT INTO SUNDAY...BRINGING RAIN CHANCES BACK INTO THE PICTURE. AFTER THAT...A VERY WARM AND OCCASIONALLY WET WEATHER PATTERN LOOKS TO REMAIN IN PLACE THROUGH THE REMAINDER OF THE EXTENDED. AS WAS FIRST SEEN WITH THE GFS LAST NIGHT...LATEST ECMWF NOW ADVERTISES A WEAKER UPPER RIDGE NEXT WEEK...WHICH KEEPS THE PREVAILING BAROCLINIC ZONE IN OR CLOSE TO THE AREA THROUGH AT LEAST TUESDAY. HAVE INCLUDED LOW CHANCE POPS ACCORDINGLY. HAVE TEMPORARILY PUSHED POPS NORTH OF THE AREA BY WEDNESDAY AS RIDGE BECOMES MOST DOMINANT...BEFORE IT BREAKS DOWN AND FRONT SAGS BACK SOUTHWARD BY THE END OF NEXT WEEK. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z FRIDAY MORNING) ISSUED AT 600 AM CDT THU JUN 18 2015 AREAS OF LIFR/VLIFR ARE EXPECTED TO RAPIDLY IMPROVE IN THE 12-14Z TIME FRAME AS MOST OF THE FORECAST SOUNDINGS CONTINUE TO INDICATE ONLY A VERY SHALLOW MOIST LAYER NEAR THE GROUND WITH DRIER AIR EXTENDING FROM 950 MB AND ABOVE. ONCE THAT OCCURS WE EXPECT SCATTERED TO OCCASIONALLY BROKEN CIGS AT 3000-4500 FEET BY LATE MORNING INTO THE AFTERNOON HOURS. AS A WEAK COLD FRONT PUSHES ACROSS THE AREA...WE MAY SEE SOME WDLY SCATTERED TSRA THIS MORNING NEAR PIA AND BMI...AND THIS AFTN IN OUR TAF SITES TO THE SOUTH. AGAIN...WILL COVER WITH VCTS AND KEEP AN EYE ON THE RADAR FOR THE NORTHERN TAF LOCATIONS FOR THE MORNING ACTIVITY. WITH AS MUCH MOISTURE AS THERE IS IN THE LOWER LEVELS OF THE ATMOSPHERE... WE MAY BE LOOKING AT SOME SHALLOW GROUND FOG AGAIN TONIGHT SO WILL INTRODUCE THAT IN THIS SET OF TAFS. WINDS WILL BE MORE WESTERLY AT 8 TO 15 KTS WITH A TREND TOWARDS THE NORTHWEST OVER ACROSS THE NORTH THIS AFTERNOON. TONIGHT...WINDS WILL BE LIGHT AND VARIABLE. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...BARNES LONG TERM...BARNES AVIATION...SMITH
Hazardous weather outlook, Jun 18, 5:00 AM CDT, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 500 AM CDT THU JUN 18 2015 ILZ027>031-036>038-040>043-047>051-191100- CASS-DE WITT-FULTON-KNOX-LOGAN-MARSHALL-MASON-MCLEAN-MENARD- MORGAN-PEORIA-SANGAMON-SCHUYLER-SCOTT-STARK-TAZEWELL-WOODFORD- 500 AM CDT THU JUN 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...NORTH CENTRAL ILLINOIS AND WEST CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TODAY AS A WEAK COLD FRONT SHIFTS SOUTH INTO THE AREA. ALTHOUGH NO ORGANIZED SEVERE WEATHER IS ANTICIPATED TODAY OR TONIGHT...A FEW OF THE STORMS WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS ALONG WITH TORRENTIAL RAINFALL...ESPECIALLY THIS AFTERNOON INTO EARLY THIS EVENING. MODERATE FLOODING...WITH A FORECAST OF MAJOR FLOODING AT HAVANA THIS WEEKEND...WILL CONTINUE ALONG THE ILLINOIS RIVER...WHILE MINOR FLOODING CONTINUES ALONG THE SANGAMON AND SPOON RIVERS FOR THE NEXT SEVERAL DAYS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PERIODIC THUNDERSTORM CHANCES WILL CONTINUE FRIDAY INTO AT LEAST TUESDAY OF NEXT WEEK. A FEW OF THE STORMS SATURDAY NIGHT MAY APPROACH SEVERE LIMITS IN AREAS ALONG AND NORTH OF INTERSTATE 74. OTHERWISE...THE THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS WILL BE CAPABLE OF PRODUCING ISOLATED STRONG WIND GUSTS...ALONG WITH TORRENTIAL RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. SPOTTERS ARE ENCOURAGED TO REPORT ANY STRONG WIND GUSTS AND RAINFALL AMOUNTS IN EXCESS OF ONE INCH...OR ANY FLOODING TO THE NATIONAL WEATHER SERVICE. ILZ044>046-052>057-061>063-191100- CHAMPAIGN-CHRISTIAN-CLARK-COLES-CUMBERLAND-DOUGLAS-EDGAR-MACON- MOULTRIE-PIATT-SHELBY-VERMILION- 500 AM CDT THU JUN 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TODAY AS A WEAK COLD FRONT SHIFTS SOUTH INTO CENTRAL AND EAST CENTRAL ILLINOIS. A FEW OF THE STORMS THIS AFTERNOON INTO EARLY THIS EVENING MAY APPROACH SEVERE LIMITS WITH STRONG WIND GUSTS THE PRIMARY CONCERN...ALONG WITH TORRENTIAL RAINFALL. MINOR FLOODING WILL CONTINUE ALONG THE SANGAMON...WABASH AND LITTLE WABASH BASINS FOR THE NEXT SEVERAL DAYS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PERIODIC THUNDERSTORM CHANCES WILL CONTINUE FRIDAY INTO EARLY NEXT WEEK. A FEW OF THE STORMS DURING THE AFTERNOON AND EVENING HOURS WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS...ALONG WITH TORRENTIAL RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVER EXTREME EAST CENTRAL THROUGH SOUTHEAST ILLINOIS FROM MID-AFTERNOON INTO EARLY EVENING...MAINLY EAST OF INTERSTATE 57. SPOTTERS ARE ENCOURAGED TO REPORT STRONG WIND GUSTS AND ANY HEAVY RAINFALL OF OVER AN INCH...OR ANY FLOODING TO THE NATIONAL WEATHER SERVICE. ILZ066>068-071>073-191100- CLAY-CRAWFORD-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 500 AM CDT THU JUN 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS...SOUTH CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TODAY AS A WEAK COLD FRONT SHIFTS SOUTH INTO SOUTH CENTRAL AND SOUTHEAST ILLINOIS. A FEW OF THE STORMS THIS AFTERNOON INTO EARLY THIS EVENING MAY APPROACH SEVERE LIMITS WITH STRONG WIND GUSTS THE PRIMARY CONCERN...ALONG WITH TORRENTIAL RAINFALL. AS THE REMNANTS OF WHAT WAS ONCE TROPICAL STORM BILL APPROACH THE AREA LATER TONIGHT...LOOK FOR MORE WIDESPREAD SHOWERS AND THUNDERSTORMS TO ENCOMPASS MOST OF THE AREA. AT THIS TIME...NO SEVERE WEATHER IS ANTICIPATED...BUT LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ON FRIDAY INTO SATURDAY MORNING...WITH THE REMNANTS OF BILL EXPECTED TO TRACK SOUTH OF THE AREA...SO WILL THE EXCESSIVE RAINFALL TOTALS ASSOCIATED WITH THE SYSTEM. HOWEVER...IN OUR AREA...WE COULD EASILY SEE FROM 1.50 INCHES TO 2.50 INCHES BY THE TIME THE SYSTEM SHIFTS OFF TO OUR EAST SATURDAY AFTERNOON ENHANCING THE THREAT FOR LOCALIZED FLASH FLOODING AND RIVER FLOODING. PERIODIC THUNDERSTORM CHANCES WILL CONTINUE SUNDAY INTO AT LEAST TUESDAY OF NEXT WEEK. A FEW OF THE STORMS DURING THE AFTERNOON AND EARLY EVENING HOURS MAY PRODUCE STRONG WIND GUSTS...HOWEVER... THE GREATER THREAT WILL BE WITH THE POTENTIAL FOR ADDITIONAL HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVER EXTREME SOUTHEAST ILLINOIS FOR A FEW HOURS FROM MID-AFTERNOON INTO EARLY THIS EVENING. SPOTTERS ARE ENCOURAGED TO REPORT STRONG WIND GUSTS AND ANY HEAVY RAINFALL OF OVER AN INCH...OR ANY FLOODING TO THE NATIONAL WEATHER SERVICE. SMITH
In the hours before
Special weather statement, Jun 18, 6:07 AM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 607 AM CDT THU JUN 18 2015 ILZ027>031-036>038-040>046-181330- KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION- INCLUDING THE CITIES OF...GALESBURG...TOULON...PEORIA...LACON... EUREKA...CANTON...PEKIN...BLOOMINGTON...NORMAL...RUSHVILLE... HAVANA...LINCOLN...CLINTON...MONTICELLO...CHAMPAIGN...URBANA... DANVILLE 607 AM CDT THU JUN 18 2015 ...PATCHY DENSE FOG OVER PARTS OF CENTRAL THROUGH EAST CENTRAL ILLINOIS EARLY THIS MORNING... PATCHY DENSE FOG MAY BE ENCOUNTERED EARLY THIS MORNING ACROSS PORTIONS OF CENTRAL THROUGH EAST CENTRAL ILLINOIS. VISIBILITIES WILL GENERALLY BE IN THE 1 TO 2 MILE RANGE...THOUGH IT MAY LOCALLY DROP TO LESS THAN A QUARTER OF A MILE IN SOME AREAS FOR A BRIEF TIME. THE FOG IS EXPECTED TO DISSIPATE RAPIDLY OVER THE NEXT COUPLE OF HOURS AS SOMEWHAT DRIER AIR MOVES IN FROM THE WEST AND NORTHWEST. UNTIL THEN...MOTORISTS ARE URGED TO USE CAUTION ON YOUR MORNING COMMUTE...AND BE ALERT RAPIDLY CHANGING CONDITIONS WITH PATCHES OF DENSE FOG. USE YOUR LOW BEAM HEADLIGHTS...SO OTHER MOTORISTS CAN SEE YOU. SMITH
Special weather statement, Jun 18, 7:21 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
721 AM CDT THU JUN 18 2015
ILZ028>031-181300-
PEORIA-STARK-MARSHALL-WOODFORD-
721 AM CDT THU JUN 18 2015
...SIGNIFICANT WEATHER ADVISORY FOR MARSHALL...NORTHEASTERN PEORIA...
NORTHWESTERN WOODFORD AND SOUTHEASTERN STARK COUNTIES UNTIL 800 AM
CDT...
AT 720 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS NEAR
DUNLAP...OR 12 MILES NORTH OF PEORIA...WITH ANOTHER STRONG
STORM NEAR LACON...MOVING EAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
PEORIA...LACON...CHILLICOTHE...HENRY...PRINCEVILLE...ROME...TOLUCA...
DUNLAP...WASHBURN...SPARLAND...VARNA...HOPEWELL...LA ROSE...
PATTONSBURG...LAKE WILDWOOD...MARSHALL COUNTY AIRPORT...LAWN RIDGE
AND ALTA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4112 8933 4111 8934 4110 8915 4095 8907
4079 8973 4096 8982 4115 8933
TIME...MOT...LOC 1220Z 247DEG 28KT 4091 8969
SMITHThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 11:12 AM CDT | Special Weather Statement | ILX | Sangamon | 48 min |
| Jun 18, 12:29 PM CDT | Special Weather Statement | ILX | Douglas, Macon, Moultrie, Piatt | 31 min |
| Jun 18, 1:10 PM CDT | Special Weather Statement | ILX | Champaign, Vermilion | 65 min |
| Jun 18, 2:53 PM CDT | Flash Flood Warning | ILX | McLean, Woodford | 3 hr |
| Jun 18, 3:19 PM CDT | Flash Flood Watch | ILX | Clay, Crawford, Effingham, Jasper, Lawrence, Richland | 35 hr |
Nearby
Special Weather Statements in Illinois, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.